Anyone NOT gained weight on Elavil?

Discussion in 'Fibromyalgia Main Forum' started by rainstorm, Dec 20, 2006.

  1. rainstorm

    rainstorm New Member

    In an effort to curb a worsening bout of depression, I finally decided to give Elavil (amitryptaline) a try, at 10 mg. I've read a few posts that mention difficulty with gaining weight on this med, and was wondering if anyone has had any success with it, at the 10 mg dose, and NOT gained weight? It's been one week, and the depression is lifting (thank goodness) but I am nervous about weight gain and am hoping that some folks out there have actually been happy with Elavil. Any input or advice would be greatly appreciated! Thanks in advance for your replies.

    --Cerena
  2. TinaJones

    TinaJones New Member

    I've used Elavil twice in the past and DID gain weight on it. However, I was put on it again about three months ago (for sleep) at 50mg per night. This was after trying Ambien, Lunesta, etc etc. I was VERY concerned with using it again, since I'm just now starting to drop some weight. I haven't LOST any for three months, but I haven't gained. It is working ok for sleep at night.

    I do notice increase cravings for sweets - which I don't normally have; but - so far - I've just been trying to keep sweets out of the house.

    I suffer from depression, too. I'm glad to hear it is lifting the depression cloud :) Take care, Tina
  3. HurtsToMove

    HurtsToMove New Member

    However, it didn't help with pain, which is why my doc prescribed it. I only took it for a month, and it might as well have been a sugar pill.